×

zbMATH — the first resource for mathematics

On the rational motivic homotopy category. (Sur la catégorie \(\mathbb{A}^1\)-homotopique rationnelle.) (English. French summary) Zbl 1471.14052
The authors study the rational stable motivic homotopy category \(\mathrm{SH}(S)_{\mathbb{Q}}\) over a base scheme \(S\) and prove the following results: (I) Weak orientation, i.e. Thom isomorphisms for SL-oriented vector bundles. (II) Absolute purity. (III) Finiteness, i.e. the six operations preserve constructible objects. (IV) Grothendieck-Verdier Duality. (V) Comparison, i.e. \(\mathrm{SH}_{\mathbb{Q}}\) is equivalent to the category of modules over the rational Milnor-Witt motivic cohomology spectrum. (VI) Bivariant theory: over a regular base the bivariant theory associated with \(\mathrm{SH}_{\mathbb{Q}}\) coincides in degree \((2n,n)\) with the Chow-Witt group of quadratic cyclces of \(\delta\)-dimension \(n\).
The category \(\mathrm{SH}(S)_{\mathbb{Q}}\) admits a decomposition \(\mathrm{SH}(S)_{\mathbb{Q},+} \times \mathrm{SH}(S)_{\mathbb{Q},-}\) into a plus part and a minus part (already after inverting \(2\)). Similar results for the plus part \(\mathrm{SH}(S)_{\mathbb{Q},+}\) had been proven by D.-C. Cisinski and F. Déglise [Triangulated categories of mixed motives. Cham: Springer (2019; Zbl 07138952)] and the authors show the corresponding statements for the minus part \(\mathrm{SH}(S)_{\mathbb{Q},-}\).
The Key Lemma (Lemma 2.2) of the paper states that, for any scheme \(S\), the minus part \(\mathrm{SH}(S)_{\mathbb{Q},-}\) is equivalent to the minus part of its characteristic zero fibre \(S_\mathbb{Q} = S \times_{\mathrm{Spec}(\mathbb{Z})}\mathrm{Spec}(\mathbb{Q})\) which is used subsequently to prove finiteness (Proposition 3.3), Grothendieck-Verdier duality (Proposition 3.4), and absolute purity (Theorem 3.6).
The next result of the paper is the comparison of the minus part with modules over the \(\Lambda\)-linear homotopical Witt spectrum for a coefficient ring \(\Lambda\subseteq\mathbb{Q}\) such that \(2\in\Lambda^\times\). First, it is shown for regular \(S\) that the Witt sheaf \(\underline{\mathrm{W}}_S^\Lambda\) is an infinite loop space in \(\mathrm{D}_{\mathbb{A}^1}(S,\Lambda)\) (Theorem 5.7) and hence defining a spectrum \(\mathbf{H}\underline{\mathrm{W}}_S^\Lambda\) which turns out to be isomorphic, as a ring spectrum in \(\mathrm{D}_{\mathbb{A}^1}(S,\Lambda)\), to the minus part \(\Lambda_{S,-}\) of the unit \(\Lambda_S\) (Theorem 5.13) so that there is an equivalence \(\mathrm{D}_{\mathbb{A}^1}(S,\Lambda)_- \simeq \mathbf{H}\underline{\mathrm{W}}_S^\Lambda\text{-mod}\) of symmetric monoidal \(\infty\)-categories (Corollary 5.16). Secondly, this extends to arbitrary \(S\) via pullback along the canonical morphism \(S\to\mathrm{Spec}(\mathbb{Z})\) (Definition 5.18 and 5.19). Finally, by combining with the analogous result for the plus part, the equivalence between \(\mathrm{SH}(S)_{\mathbb{Q}}\) and the category of modules over the Milnor-Witt rational motivic cohomology spectrum \(\mathbf{H}_{\mathrm{MW}}\mathbb{Q}_S\) (Definition 6.1) is deduced (Corollary 6.3); this equivalence is compatible with the six operations.
In the remainder of the paper, the authors introduce the notion of a SL-orientation for motivic \(\infty\)-categories (Definition 7.3) and show that \(\mathrm{D}_{\mathbb{A}^1}(-,\mathbb{Z})_-\) (Theorem 7.8) and \(\mathrm{SH}_{\mathbb{Q}}\) (Corollary 7.9) admit canonical SL-orientations, and ultimately the associated bivariant theories are computed explicitly in terms of rational twisted Chow-Witt groups (Theorem 8.7). The paper concludes with several appendices.

MSC:
14F42 Motivic cohomology; motivic homotopy theory
19E15 Algebraic cycles and motivic cohomology (\(K\)-theoretic aspects)
19G12 Witt groups of rings
11E81 Algebraic theory of quadratic forms; Witt groups and rings
14C25 Algebraic cycles
14C35 Applications of methods of algebraic \(K\)-theory in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Artin, M.; Grothendieck, A.; Verdier, J.-L., Théorie des topos et cohomologie étale des schémas, 269, 270, 305 (19721973), Springer-Verlag · Zbl 0234.00007
[2] Ananyevskiy, A.; Levine, M.; Panin, I., Witt sheaves and the \(\eta \)-inverted sphere spectrum, J. Topology, 10, 2, 370-385 (2017) · Zbl 1378.14021
[3] Ananyevskiy, A., \( \text{SL} \)-oriented cohomology theories (2019)
[4] Ayoub, J., Les six opérations de Grothendieck et le formalisme des cycles évanescents dans le monde motivique, 314-315 (2007), Société Mathématique de France: Société Mathématique de France, Paris · Zbl 1153.14001
[5] Ayoub, J., La réalisation étale et les opérations de Grothendieck, Ann. Sci. École Norm. Sup. (4), 47, 1, 1-145 (2014) · Zbl 1354.18016
[6] Bachmann, T., Motivic and real étale stable homotopy theory, Compositio Math., 154, 5, 883-917 (2018) · Zbl 06855294
[7] Balmer, P., Witt cohomology, Mayer-Vietoris, homotopy invariance and the Gersten conjecture, \(\)-Theory, 23, 1, 15-30 (2001) · Zbl 0987.19002
[8] Balmer, P., Handbook of \(K\)-theory. Vol. 1, 2, Witt groups, 539-576 (2005), Springer: Springer, Berlin · Zbl 1115.19004
[9] Beĭlinson, A. A.; Bernstein, J.; Deligne, Pierre, Analysis and topology on singular spaces, I (Luminy, 1981), 100, Faisceaux pervers, 5-171 (1982), Société Mathématique de France: Société Mathématique de France, Paris · Zbl 0536.14011
[10] Bachmann, T.; Calmès, B.; Déglise, F.; Fasel, J.; Østvær, P. A., Milnor-Witt motives (2020)
[11] Bondarko, Mikhail; Déglise, Frédéric, Dimensional homotopy t-structures in motivic homotopy theory, Adv. Math., 311, 91-189 (2017) · Zbl 1403.14053
[12] Bachmann, Tom; Fasel, Jean, On the effectivity of spectra representing motivic cohomology theories (2018)
[13] Balmer, Paul; Gille, Stefan; Panin, Ivan; Walter, Charles, The Gersten conjecture for Witt groups in the equicharacteristic case, Doc. Math., 7, 203-217 (2002) · Zbl 1015.19002
[14] Bachmann, Tom; Hoyois, Marc, Norms in motivic homotopy theory (2021), Société Mathématique de France: Société Mathématique de France, Paris
[15] Bloch, S.; Ogus, A., Gersten’s conjecture and the homology of schemes, Ann. Sci. École Norm. Sup. (4), 7, 4, 181-201 (1974) · Zbl 0307.14008
[16] Bondarko, Mikhail, Weights for relative motives: relation with mixed complexes of sheaves, Internat. Math. Res. Notices, 17, 4715-4767 (2014) · Zbl 1400.14062
[17] Balmer, P.; Walter, C., A Gersten-Witt spectral sequence for regular schemes, Ann. Sci. École Norm. Sup. (4), 35, 1, 127-152 (2002) · Zbl 1012.19003
[18] Cisinski, D.-C.; Déglise, Frédéric, Integral mixed motives in equal characteristics, Doc. Math., 145-194 (2015) · Zbl 1357.19004
[19] Cisinski, D.-C.; Déglise, Frédéric, Étale motives, Compositio Math., 152, 3, 556-666 (2016) · Zbl 1453.14059
[20] Cisinski, D.-C.; Déglise, Frédéric, Triangulated categories of mixed motives (2019), Springer: Springer, Cham · Zbl 07138952
[21] Calmès, B.; Dotto, E.; Harpaz, J.; Hebestreit, F.; Land, M.; Moi, K.; Nardin, D.; Nikolaus, T.; Steimle, W., Hermitian \(K\)-theory for stable \(\infty \)-categories I: Foundations (2020)
[22] Calmès, B.; Dotto, E.; Harpaz, J.; Hebestreit, F.; Land, M.; Moi, K.; Nardin, D.; Nikolaus, T.; Steimle, W., Hermitian \(K\)-theory for stable \(\infty \)-categories II: Cobordism categories and additivity (2020)
[23] Calmès, B.; Dotto, E.; Harpaz, J.; Hebestreit, F.; Land, M.; Moi, K.; Nardin, D.; Nikolaus, T.; Steimle, W., Hermitian \(K\)-theory for stable \(\infty \)-categories III: Grothendieck-Witt groups of rings (2020)
[24] Calmès, B.; Fasel, Jean, Finite Chow-Witt correspondences (2014)
[25] Cisinski, D.-C., Cohomological methods in intersection theory (2019)
[26] Colliot-Thélène, J.-L.; Hoobler, R.; Kahn, B., Algebraic \(K\)-theory (Toronto, ON, 1996), 16, The Bloch-Ogus-Gabber theorem, 31-94 (1997), American Mathematical Society: American Mathematical Society, Proovidence, RI · Zbl 0911.14004
[27] Deligne, Pierre, Cohomologie étale, 569 (1977), Springer-Verlag
[28] Deligne, Pierre, Current trends in arithmetical algebraic geometry (Arcata, Calif., 1985), 67, Le déterminant de la cohomologie, 93-177 (1987), American Mathematical Society: American Mathematical Society, Providence, RI · Zbl 0629.14008
[29] Déglise, Frédéric; Fasel, Jean, The Borel character (2020)
[30] Déglise, Frédéric; Fasel, Jean; Jin, Fangzhou; Khan, Adeel A., Borel isomorphism and absolute purity (2019)
[31] Déglise, Frédéric; Jin, Fangzhou; Khan, Adeel A., Fundamental classes in motivic homotopy theory, J. Eur. Math. Soc. (JEMS) (2021)
[32] Déglise, Frédéric, Bivariant theories in motivic stable homotopy, Doc. Math., 23, 997-1076 (2018) · Zbl 1423.14152
[33] Déglise, Frédéric, \(K\)-Theory—Proceedings of the International Colloquium (Mumbai, 2016), Orientation theory in arithmetic geometry, 239-347 (2018), Hindustan Book Agency: Hindustan Book Agency, New Delhi · Zbl 1451.14067
[34] Elmanto, Elden; Hoyois, Marc; Khan, Adeel A.; Sosnilo, Vladimir; Yakerson, Maria, Modules over algebraic cobordism, Forum Math. Pi, 8, 44 p. pp. (2020) · Zbl 1458.14027
[35] Elmanto, Elden; Khan, Adeel A., Perfection in motivic homotopy theory, Proc. London Math. Soc. (3), 120, 1, 28-38 (2020) · Zbl 1440.14123
[36] Elmanto, Elden; Kolderup, Håkon, On modules over motivic ring spectra, Ann. \(\)-Theory, 5, 2, 327-355 (2020) · Zbl 1440.14120
[37] Elman, R.; Karpenko, N.; Merkurjev, A., The algebraic and geometric theory of quadratic forms, 56 (2008), American Mathematical Society: American Mathematical Society, Providence, RI · Zbl 1165.11042
[38] Fasel, Jean, Groupes de Chow-Witt, 113 (2008), Société Mathématique de France: Société Mathématique de France, Paris · Zbl 1190.14001
[39] Feld, N., Morel homotopy modules and Milnor-Witt cycle modules (2019)
[40] Feld, N., Milnor-Witt cycle modules, J. Pure Appl. Algebra, 224, 7, 41 (2020) · Zbl 1442.14026
[41] Fasel, Jean; Srinivas, V., Chow-Witt groups and Grothendieck-Witt groups of regular schemes, Adv. Math., 221, 1, 302-329 (2009) · Zbl 1167.13006
[42] Fujiwara, K., Algebraic geometry 2000, Azumino (Hotaka), 36, A proof of the absolute purity conjecture (after Gabber), 153-183 (2002), Math. Soc. Japan: Math. Soc. Japan, Tokyo · Zbl 1059.14026
[43] Fulton, W., Intersection theory, 2 (1998), Springer-Verlag: Springer-Verlag, Berlin · Zbl 0885.14002
[44] Garkusha, Grigory, Reconstructing rational stable motivic homotopy theory, Compositio Math., 155, 7, 1424-1443 (2019) · Zbl 07077742
[45] Gille, S., A graded Gersten-Witt complex for schemes with a dualizing complex and the Chow group, J. Pure Appl. Algebra, 208, 2, 391-419 (2007) · Zbl 1127.19005
[46] Grothendieck, A., Éléments de géométrie algébrique. IV. Étude locale des schémas et des morphismes de schémas. I, Publ. Math. Inst. Hautes Études Sci., 20, 5-259 (1964) · Zbl 0136.15901
[47] Grothendieck, A., Cohomologie \(\ell \)-adique et fonctions \({L}, 589 (1977)\), Springer-Verlag
[48] Hartshorne, Robin, Residues and duality, 20 (1966), Springer-Verlag: Springer-Verlag, Berlin-New York · Zbl 0212.26101
[49] Hoyois, Marc, A quadratic refinement of the Grothendieck-Lefschetz-Verdier trace formula, Algebraic Geom. Topol., 14, 6, 3603-3658 (2014) · Zbl 1351.14013
[50] Hébert, D., Structure de poids à la Bondarko sur les motifs de Beilinson, Compositio Math., 147, 5, 1447-1462 (2011) · Zbl 1233.14017
[51] Illusie, L.; Laszlo, Y.; Orgogozo, F., Travaux de Gabber sur l’uniformisation locale et la cohomologie étale des schémas quasi-excellents, 363-364 (2014), Société Mathématique de France: Société Mathématique de France, Paris · Zbl 1297.14003
[52] Jacobson, J., Real cohomology and the powers of the fundamental ideal in the Witt ring, Ann. \(\)-Theory, 2, 3, 357-385 (2017) · Zbl 1427.14047
[53] Jin, Fangzhou, Borel-Moore motivic homology and weight structure on mixed motives, Math. Z., 283, 3, 1149-1183 (2016) · Zbl 1375.14023
[54] Khan, Adeel A., Motivic homotopy theory in derived algebraic geometry (2016)
[55] Khan, Adeel A., Virtual fundamental classes of derived stacks I (2019)
[56] Khan, Adeel A., Voevodsky’s criterion for constructible categories of coefficients (2021)
[57] Knebusch, M., Conference on Quadratic Forms—1976 (Kingston, Ont., 1976), 46, Symmetric bilinear forms over algebraic varieties, 103-283 (1977) · Zbl 0408.15019
[58] Lam, T. Y., Introduction to quadratic forms over fields, 67 (2005), American Mathematical Society: American Mathematical Society, Providence, RI · Zbl 1068.11023
[59] Lurie, Jacob, Higher topos theory, 170 (2009), Princeton University Press: Princeton University Press, Princeton, NJ · Zbl 1175.18001
[60] Lurie, Jacob, Higher algebra (2012) · Zbl 1175.18001
[61] Lurie, Jacob, Spectral algebraic geometry (2018)
[62] Morel, F., Axiomatic, enriched and motivic homotopy theory, 131, On the motivic \(\pi_0\) of the sphere spectrum, 219-260 (2004), Kluwer Acad. Publ.
[63] Morel, F., Rational stable splitting of Grassmannians and rational motivic sphere spectrum (2006)
[64] Morel, F., \( \mathbb{A}^1\)-algebraic topology over a field, 2052 (2012), Springer: Springer, Heidelberg
[65] Morel, F.; Voevodsky, V., \({\mathbb{A}}^1\)-homotopy theory of schemes, Publ. Math. Inst. Hautes Études Sci., 90, 45-143 (1999) · Zbl 0983.14007
[66] Panin, I., Quadratic forms, linear algebraic groups, and cohomology, 18, Homotopy invariance of the sheaf \(W_{\text{Nis}}\) and of its cohomology, 325-335 (2010), Springer: Springer, New York · Zbl 1216.18014
[67] Panin, I.; Walter, C., On the motivic commutative ring spectrum BO, St. Petersburg Math. J., 30, 6, 933-972 (2019) · Zbl 1428.14011
[68] Robalo, Marco, \(K\)-theory and the bridge from motives to noncommutative motives, Adv. Math., 269, 399-550 (2015) · Zbl 1315.14030
[69] Röndigs, Oliver; Østvær, Paul Arne, On modules over motivic ring spectra, Adv. Math., 219, 2, 689-727 (2008) · Zbl 1180.14015
[70] Scheiderer, Claus, Real and étale cohomology, 1588 (1994), Springer-Verlag: Springer-Verlag, Berlin · Zbl 0852.14003
[71] Scholl, A., The arithmetic and geometry of algebraic cycles (Banff, AB, 1998), 548, Integral elements in \(K\)-theory and products of modular curves, 467-489 (2000), Kluwer Acad. Publ. · Zbl 0982.14009
[72] Schlichting, M., Hermitian \(K\)-theory, derived equivalences and Karoubi’s fundamental theorem, J. Pure Appl. Algebra, 221, 7, 1729-1844 (2017) · Zbl 1360.19008
[73] Spivakovsky, M., A new proof of D. Popescu’s theorem on smoothing of ring homomorphisms, J. Amer. Math. Soc., 12, 2, 381-444 (1999) · Zbl 0919.13009
[74] Spitzweck, Markus, A commutative \(\mathbb{P}^1\)-spectrum representing motivic cohomology over Dedekind domains, 157 (2018), Société Mathématique de France: Société Mathématique de France, Paris · Zbl 1408.14081
[75] Schlichting, M.; Tripathi, G. S., Geometric models for higher Grothendieck-Witt groups in \(\mathbb{A}^1\)-homotopy theory, Math. Ann., 362, 3-4, 1143-1167 (2015) · Zbl 1331.14028
[76] Stacks project authors, The Stacks project (2021)
[77] Thomason, R. W., Absolute cohomological purity, Bull. Soc. math. France, 112, 3, 397-406 (1984) · Zbl 0584.14007
[78] Thomason, R. W.; Trobaugh, T., The Grothendieck Festschrift, Vol. III, 88, Higher algebraic \(K\)-theory of schemes and of derived categories, 247-435 (1990), Birkhäuser Boston: Birkhäuser Boston, Boston, MA
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.